MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 4 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 4 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Model Number 1012-04-040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Foreign Body Reaction (1868); Hearing Impairment (1881); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Anxiety (2328); Distress (2329); Numbness (2415); Joint Laxity (4526); Metal Related Pathology (4530); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle litigation complaint received ad (b)(6) 2022.Patient was revised was due to heavy metal poisoning from toxic heavy metals.Also alleges pain, injury, metal stained tissue, metal wear, loss of enjoyment of life, limitation of daily activities, emotional trauma and distress.Doi: (b)(6) 2011.Dor: (b)(6) 2021.Unknown hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6: metal related pathology (e1618) is being utilized to capture blood heavy metal increased & metal poisoning.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After review of the medical records, the patient was revised to address right hip pain, elevated metal ions, and pseudotumor due to metal-on-metal reaction tha.Doi: 2011; dor: (b)(6) 2021; right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2021, patient was revised due to a painful metal on metal right total hip arthroplasty with elevated metal ions and pseudotumor.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Review of the photographic and x-ray evidence found nothing indicative of a device nonconformance or a relation between the femoral stem and the reported event.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records were received: in addition to what was previously reported and after review of the medical records the patient was revised to address neuropathy due to metal ion toxicity and polyneuropathy.Clinic visit reported right hip pain, numbness, limited adl, noise generation, adverse local tissue reaction with alval, positive for arthralgias, bursitis trochanteric, stiffness in the joints and muscle.Patient had some gait instability sometimes requires a cane, fatigue, visual problem, difficult hearing, weakness, depressed and anxious.Doi:(b)(6) 2011; dor: (b)(6) 2021; right hip.
 
Additional Manufacturer Narrative

Brand Name
TRI-LOCK BPS SZ 4 STD OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14111236
Report Number1818910-2022-06760
Device Sequence Number2096951
Product Code LPH
UDI-Device Identifier10603295000754
UDI-Public10603295000754
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number1012-04-040
Device Catalogue Number101204040
Device Lot NumberE5PH41
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer04/18/2022
03/01/2023
03/28/2023
05/25/2023
09/20/2023
10/23/2023
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date04/19/2022
03/14/2023
04/13/2023
06/01/2023
09/25/2023
10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +1.5; ARTICULEZE M HEAD 36MM +1.5; PINN CAN BONE SCREW 6.5MMX35MM; PINN CAN BONE SCREW 6.5MMX35MM; PINNACLE MTL INS NEUT36IDX54OD; PINNACLE MTL INS NEUT36IDX54OD; PINNACLE SECTOR II CUP 54MM; PINNACLE SECTOR II CUP 54MM; TRI-LOCK BPS SZ 4 STD OFFSET; UNK HIP ACETABULAR CUP PINNACLE; UNK HIP ACETABULAR LINER METAL PINNACLE; UNK HIP FEMORAL HEAD METAL; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite